MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550300-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Embolism (1829); Thrombosis (2100)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The device was not returned for evaluation.The reported patient effects of thrombosis and embolism are listed in the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use as known patient effects of coronary stenting procedures.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the reported treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the proximal left anterior descending (lad) coronary artery.The patient was presented with unstable angina on (b)(6) 2019.The 99% stenosed second diagonal branch coronary artery was treated with an unspecified drug-eluting balloon.Then a 3x23mm xience sierra stent was implanted in the proximal lad, and post-dilatation was performed with an unspecified balloon dilatation catheter (bdc).It was confirmed by ivus that the stent was apposed to the vessel wall.It was noted under angiography that the first diagonal branch was not visible, so an unspecified bdc was used.Thrombosis was confirmed in the proximal lad where the stent was implanted, so a non-abbott bdc was used but failed.A 3.5x23mm xience sierra stent was implanted in the same proximal lad, and a 2.25x15 xience sierra stent was implanted at the junction of the mid lad and the first diagonal branch.The thrombus had moved to the distal lad, but the procedure was interrupted.On (b)(6) 2019, blood flow was restored to timi 1-2 with an unspecified bdc, and the patient is scheduled to be discharged on (b)(6) 2019.The hospitalization of the patient was not prolonged due to an issue with the devices.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9445936
Report Number2024168-2019-14348
Device Sequence Number14005300
Product Code NIQ
UDI-Device Identifier08717648227271
UDI-Public08717648227271
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number1550300-23
Device Lot Number808244A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2019
Initial Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR